Avoidance of singularities in asymptotically safe Quantum Einstein Gravity

Georgios Kofinas, Vasilios Zarikas

Research output: Contribution to journalArticle

9 Citations (Scopus)

Abstract

New general spherically symmetric solutions have been derived with a cosmological "constant" Λ as a source. This Λ term is not constant but it satisfies the properties of the asymptotically safe gravity at the ultraviolet fixed point. The importance of these solutions comes from the fact that they may describe the near to the centre region of black hole spacetimes as this is modified by the Renormalization Group scaling behaviour of the fields. The consistent set of field equations which respect the Bianchi identities is derived and solved. One of the solutions (with conventional sign of temporal-radial metric components) is timelike geodesically complete, and although there is still a curvature divergent origin, this is never approachable by an infalling massive particle which is reflected at a finite distance due to the repulsive origin. Another family of solutions (of both signatures) range from a finite radius outwards, they cannot be extended to the centre of spherical symmetry, and the curvature invariants are finite at the minimum radius.

Original languageEnglish
Article number069
JournalJournal of Cosmology and Astroparticle Physics
Volume2015
Issue number10
DOIs
Publication statusPublished - Oct 30 2015
Externally publishedYes

Fingerprint

avoidance
curvature
gravitation
radii
signatures
scaling
symmetry

Keywords

  • GR black holes
  • modified gravity
  • quantum black holes

ASJC Scopus subject areas

  • Astronomy and Astrophysics

Cite this

Avoidance of singularities in asymptotically safe Quantum Einstein Gravity. / Kofinas, Georgios; Zarikas, Vasilios.

In: Journal of Cosmology and Astroparticle Physics, Vol. 2015, No. 10, 069, 30.10.2015.

Research output: Contribution to journalArticle

@article{078054fcb8894d9c8e594a08e95b3366,
title = "Avoidance of singularities in asymptotically safe Quantum Einstein Gravity",
abstract = "New general spherically symmetric solutions have been derived with a cosmological {"}constant{"} Λ as a source. This Λ term is not constant but it satisfies the properties of the asymptotically safe gravity at the ultraviolet fixed point. The importance of these solutions comes from the fact that they may describe the near to the centre region of black hole spacetimes as this is modified by the Renormalization Group scaling behaviour of the fields. The consistent set of field equations which respect the Bianchi identities is derived and solved. One of the solutions (with conventional sign of temporal-radial metric components) is timelike geodesically complete, and although there is still a curvature divergent origin, this is never approachable by an infalling massive particle which is reflected at a finite distance due to the repulsive origin. Another family of solutions (of both signatures) range from a finite radius outwards, they cannot be extended to the centre of spherical symmetry, and the curvature invariants are finite at the minimum radius.",
keywords = "GR black holes, modified gravity, quantum black holes",
author = "Georgios Kofinas and Vasilios Zarikas",
year = "2015",
month = "10",
day = "30",
doi = "10.1088/1475-7516/2015/10/069",
language = "English",
volume = "2015",
journal = "Journal of Cosmology and Astroparticle Physics",
issn = "1475-7516",
publisher = "IOP Publishing Ltd.",
number = "10",

}

TY - JOUR

T1 - Avoidance of singularities in asymptotically safe Quantum Einstein Gravity

AU - Kofinas, Georgios

AU - Zarikas, Vasilios

PY - 2015/10/30

Y1 - 2015/10/30

N2 - New general spherically symmetric solutions have been derived with a cosmological "constant" Λ as a source. This Λ term is not constant but it satisfies the properties of the asymptotically safe gravity at the ultraviolet fixed point. The importance of these solutions comes from the fact that they may describe the near to the centre region of black hole spacetimes as this is modified by the Renormalization Group scaling behaviour of the fields. The consistent set of field equations which respect the Bianchi identities is derived and solved. One of the solutions (with conventional sign of temporal-radial metric components) is timelike geodesically complete, and although there is still a curvature divergent origin, this is never approachable by an infalling massive particle which is reflected at a finite distance due to the repulsive origin. Another family of solutions (of both signatures) range from a finite radius outwards, they cannot be extended to the centre of spherical symmetry, and the curvature invariants are finite at the minimum radius.

AB - New general spherically symmetric solutions have been derived with a cosmological "constant" Λ as a source. This Λ term is not constant but it satisfies the properties of the asymptotically safe gravity at the ultraviolet fixed point. The importance of these solutions comes from the fact that they may describe the near to the centre region of black hole spacetimes as this is modified by the Renormalization Group scaling behaviour of the fields. The consistent set of field equations which respect the Bianchi identities is derived and solved. One of the solutions (with conventional sign of temporal-radial metric components) is timelike geodesically complete, and although there is still a curvature divergent origin, this is never approachable by an infalling massive particle which is reflected at a finite distance due to the repulsive origin. Another family of solutions (of both signatures) range from a finite radius outwards, they cannot be extended to the centre of spherical symmetry, and the curvature invariants are finite at the minimum radius.

KW - GR black holes

KW - modified gravity

KW - quantum black holes

UR - http://www.scopus.com/inward/record.url?scp=84946903463&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84946903463&partnerID=8YFLogxK

U2 - 10.1088/1475-7516/2015/10/069

DO - 10.1088/1475-7516/2015/10/069

M3 - Article

VL - 2015

JO - Journal of Cosmology and Astroparticle Physics

JF - Journal of Cosmology and Astroparticle Physics

SN - 1475-7516

IS - 10

M1 - 069

ER -